Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 76, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2002, 8:53 PM CDT for Renville County, North Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2002, 8:53 PM CDT (01:53 UTC)
- Expired
- Jun 24, 2002, 10:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Renville County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:00 PM CDT | Hail 1 | Sherwood, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 250153 SVRBIS NDC075-250300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 853 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 1000 PM CDT * AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SHERWOOD...OR ABOUT 58 MILES NORTH OF MINOT...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHERWOOD AT 900 PM CDT LORAINE AT 920 PM CDT MOHALL AT 940 PM CDT LAT...LON 4910 10185 4878 10184 4875 10150 4908 10151 WA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:00 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 24, 3:00 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT MON JUN 24 2002 MAIN CONCERN WILL BE WEAK SHORT WAVE ROTATING ACROSS THE NORTH AND ISOLATED CONVECTION THIS EVENING FROM MINOT TO THE JAMESTOWN AREA. ATMOSPHERE REMAINS UNSTABLE THIS EVENING AND WITH STRONG DAYTIME HEATING WILL AIDE TO THE POSSIBILITY OF AN ISOLATED STORM. OTHERWISE MODELS IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD. UPPER RIDGE APPROACHES FROM THE WEST WITH DRY SURFACE HIGH RIDGING INTO THE WESTERN CWA TUESDAY. THIS PATTERN WILL CONTINUE INTO DAY 3. BY THURSDAY NIGHT A SHORT WAVE OVER SOUTHEASTERN MT WILL MOVE RAPIDLY NORTHEAST THROUGH THE REGION AND COULD TRIGGER AN ISOLATED NIGHTTIME THUNDERSTORM. FOR THE EXTENDED...A SUMMER PATTERN CONTINUES. UPPER RIDGE SETTLES OVER THE NORTHERN PLAINS. OCCASIONAL RIPPLES RIDING THROUGH THE RIDGE COMBINED WITH DAYTIME HEATING WILL KEEP A SLIGHT RISK OF ISOLATED NIGHTTIME CONVECTION BUT H7 TEMPERATURES ARE QUITE WARM WHICH WILL LIMIT ANY WIDESPREAD CONVECTION. EXPECT TO SEE TEMPERATURES WILL INTO THE 80S TO LOWER 90S THROUGH THE WEEKEND. .BIS...NONE. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:11 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 25, 2:30 PM CDT | Tornado Warning | BIS | Rolette | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.